MAUDE Adverse Event Report: MEDTRONIC IRELAND TELESCOPE GUIDE EXTENSION CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC IRELAND TELESCOPE GUIDE EXTENSION CATHETER; CATHETER, PERCUTANEOUS
Model Number TELE6F
Medical Device Problem Codes Difficult to Remove (1528); Component Missing (2306); Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An attempt was made to use one telescope guide extension catheter to treat a lesion.The device was inspected with no issues.The device was prepped per ifu with no issue.It was reported that the tip of the telescope broke off during delivery to/at the lesion.It was also reported that a fragment remains in the patient.The patient is alive with no injury reported.
 
Additional Manufacturer Narrative
Additional information: the lesion was heavily calcified, and located in the proximal right coronary artery (rca).The device was not kinked and re-straightened.The lesion was pre-dilated.It was detailed that delivery of a medtronic stent was attempted with the use of the telescope.The stent advancement was noted to be difficult.When the telescope was pulled back, resistance was noted and that is when the tip came off.The stent was attempted to be pulled back; however, the stent appeared to be stuck and could not be pulled back.The stent had not yet been deployed.The stent was then deployed with the dislodged tip trapped between the stent and vessel wall.The stent did not fully expand where the dislodged tip was entrapped, but flow was not restricted.As the stent diameter was larger than the dislodged tip, the stent was deployed resulting in a "dog bone" shape.It is believed most likely that the heavy calcium affected the st ent and telescope devices being unable to be pulled back.Resistance was noted during attempted withdrawal of the device, but excessive force was not noted.After stent deployment a good flow was noted.Lot details provided.Correction: annex e code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis summary: the device was returned to medtronic for evaluation.A visual inspection showed the push member was kinked.The on-ramp material had peeled and it was also kinked.The lumen was kinked.Part of the tip had detached, and the remaining section of tip material was stretched.Also, at the detachment site the coils were exposed, and the marker band was not present.The 6fr lumen patency ball met resistance passing through entry port and kinked section of the lumen, it then failed to pass through the damaged tip material.Additional information: the stent used was an onyx frontier coronary drug eluting stent.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TELESCOPE GUIDE EXTENSION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19220548
Report Number9612164-2024-02086
Device Sequence Number6904079
Product Code DQY
UDI-Device Identifier00763000156954
UDI-Public00763000156954
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K183353
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2025
Device Model NumberTELE6F
Device Catalogue NumberTELE6F
Device Lot Number0011961858
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer05/09/2024
05/28/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date05/20/2024
06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown